MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-18
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that a phenom27 microcatheter was positioned at the m2 segment of the middle cerebral artery.After adequate hydration of the pipeline flex with shield technology stent (ped2), it was delivered via the phenom 27 microcatheter, pushed to go upper, and delivered to the target location.The tip of stent deployment began at the straight segment of the m1; the stent delivery guidewire was kept stationary, and the microcatheter was withdrawn to deploy the stent.After deploying a certain length, the stent tip did not open.Further stent deployment was attempted and appropriate expansion still did not result in adequate opening.An attempt was made to fully retrieve the stent back into the phenom 27 microcatheter and re-deploy approximately 10 mm, but the stent tip still failed to open.After stabilizing the phenom 27 and slightly advancing the stent delivery guidewire, about one-fourth of the stent opened.At this point, fluoroscopy revealed eversion of the stent tip.The surgeon reported stent tip damage.The stent and phenom 27 microcatheter were withdrawn together from the body, and visual inspection confirmed damage to the stent tip.The micro catheter and ped2 were replaced with non-medtronic products to complete the procedure.No patient symptoms or complications were associated with this event.The patient was undergoing dense mesh flow diversion surgery for treatment of an unruptured, saccular, right internal carotid artery ophthalmic artery segment aneurysm with a max diameter of 2.34 mm and a 2.11 mm neck diameter.The landing zone arterial diameter was 2.89 mm distally and 4.67 mm proximally.It was noted the patient's vessel tortuosity was moderate.Femoral artery access vessel diameter was 4.12 mm.Dual antiplatelet treatment (dapt) was administered.The platelet reactivity unit (pru) level was noted as 0.The angiographic result post procedure was noted as normal.The reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).Ancillary devices included a deepridge 6f-089 catheter and a 6f bridge silver snake intermediate catheter that were used to establish the access and a chaji 0.014 neuro guidewire was used to navigate the phenom 27 microcatheter.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received that there was complaint allegation against the phenom 27 microcatheter.The platelet reactivity unit (pru) level was 145.There was no friction or difficulty during delivery or positioning.The catheter was flushed per ifu during the procedure.The cause of the stent failure to open was not determined.The cause of the stent tip damage was not determined.The pipeline had not been placed in a vessel bend when it failed to open.There were additional steps or other devices attempted to open the pipeline, specifically, pushed the intermediate catheter to go upper.
 
Additional Manufacturer Narrative
H3 product analysis: ¿as found condition: the pipeline flex shield device was returned inside the phenom 27 catheter, which was returned for analysis inside a sealed biohazard bag and a shipping box.¿damaged location details: the phenom 27 catheter tip and marker were in good condition.No damage was observed to the catheter¿s body.No voids or flashes were found on the catheter hub.The pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were intact, and no damage was noted.No defects were found on the re-sheathing marker and re-sheathing pad.The distal hypotube was in good condition.No bends or kinks were found on the pusher wire.The braid¿s distal end was open and frayed, while the proximal end was open without damage.The braid¿s middle section was fully open without damage.No other anomalies were found.¿testing/analysis: the pipeline flex shield device was removed from the inside of the phenom 27 catheter lumen easily.The phenom 27 catheter¿s total and usable lengths were measured within specifications.The catheter was flushed with water and was found patent.The catheter was tested by running an in-house 0.026-inch mandrel through the hub and tip without issues.¿conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ report could not be confirmed, as the braid¿s distal end was open and frayed, and the proximal end was open without damage.However, the cause of the failure to open could not be determined.Possible causes include vessel tortuosity, the user deploying the braid into the vessel bend, and braid damage.In this event, the customer stated that the vessel tortuosity was moderate and that the pipeline had not been placed in a vessel bend, which rules out vessel tortuosity and the user deploying the braid in the vessel bend as potential causes.Therefore, braid damage could have contributed to the failure to open.The braid can be damaged by over-manipulation, re-sheathing more than twice, deployment techniques, advancing or retracting the delivery wire against resistance, or deploying/re-sheathing the braid against resistance.However, the cause of the braid damage could not be determined.No complaint was made regarding the returned phenom 27 catheter.Additionally, no damage was found with the returned phenom 27 catheter, and no issues were encountered during device analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23430223
Report Number2029214-2025-02303
Device Sequence Number21281662
Product Code OUT
UDI-Device Identifier00763000284534
UDI-Public(01)00763000284534(17)280713(10)D051399
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-18
Device Catalogue NumberPED2-450-18
Device Lot NumberD051399
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer11/05/2025
12/10/2025
Initial Report FDA Received Date10/30/2025
Supplement Report FDA Received Date12/02/2025
12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexFemale